MAUDE Adverse Event Report: SIEMENS HEALTHINEERS AG ARTIS ZEE CEILING; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM

SIEMENS HEALTHINEERS AG ARTIS ZEE CEILING; INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Model Number 10094137
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Fall (1848)
Date of Event 12/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A supplemental report will be submitted when either new information is received or at the conclusion of the investigation.
 
Event or Problem Description
Siemens became aware of an incident that occurred while operating the artis zee ceiling system.The patient was left unintended in the exam room.It was reported that the patient fell off the table approximately 1.2 meters ( = 3.937 feet) down.The patient passed away due to the skull injuries.Additional information was provided that there was no equipment failure.A causal relation between the patient death and the medical device could not be established.
 
Additional Manufacturer Narrative
The investigation of the reported incident was completed.The investigation revealed that the patient was not immobilized by the velcro straps provided to the user.No table movement or tipping occurred either.Additional information was received that the patient tried to get off the table without medical personnel assistance and fell down.The patient hit his head on the floor.It was confirmed that following the incident the patient remained conscious and responsive.However, the patient reported a headache and some wrist pain.On (b)(6) 2023, on the following day a head scan was performed as the headache persisted.Intracranial bleeding was found.The patient remained conscious at this time.On (b)(6) 2023, the patient passed away in his hospital room.The investigation showed that no system failure or malfunction occurred at the time of event.It is operator¿s responsibility to ensure that patient is immobilized.This process includes the tabletop, the mattress, the fixation accessories, the alignment of the material and the patient on the table.The operator must proper execute the fixation as well as pay attention to the patient.The instructions for use provide adequate guidance on how to secure patients during examination.The occurrence rate of the error pattern was checked.A possible error accumulation or even a systematic error, which leads to a corrective action of the installed base, could not be determined by the investigation.
 
Additional Manufacturer Narrative
7/18/2024: supplemental mdr 2 was submitted to the fda for correction of the primary udi number in section d4.

Brand Name
ARTIS ZEE CEILING
Common Device Name
INTERVENTIONAL FLUOROSCOPIC X-RAY SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
anastasia sokolova
40 liberty blvd.
malvern, PA 19355
4843234197
MDR Report Key18347843
Report Number3004977335-2023-00164
Device Sequence Number6269049
Product Code OWB
UDI-Device Identifier04056869010052
UDI-Public(01)04056869010052(21)148214
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K181407
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10094137
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2023
Supplement Date Received by Manufacturer02/21/2024
07/18/2024
Initial Report FDA Received Date12/18/2023
Supplement Report FDA Received Date02/22/2024
07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown